Posted by Nadyezhda
on December 20, 2000 at 13:48:15:
In Reply to: acne marks won't go away!!!!!!!!!!!! posted by Jim on December 19, 2000 at 15:01:35:
: I am 17 years old and I had a mild case of acne back in June. I went to a dermatolgist and he prescribed retin-a .05% while taking 2 tetracycline a day. One month passed and everything got worsted. I angrily went down to the dermatologist's office and asked for something better. He put me on retin-a micro 0.1% and doxycline 2 pills a day. I was prescribed retin-a micro and 2 doxycline pills a day back on August 25th. It is now December 19th and i see results in my breaking out but i still have a decent amount of red marks left from previous acne. he has me on retin-a micro 0.1% until June, 2001. He is confident that these red marks will go away but i am not confident. It has been 4 months and the marks are still there. I just want to know if they are gonna go away by using this medication. Please someone help. Thank you.
Hun, nothing is going to make your acne go away over night. You have to give meds more time to work. It's a pain, but that's the way it goes. And there's no reason to be mad at your derm - there is no one med that will clear up everyones acne. You have to try all different meds until you find one that works for you.
As for the "scars" - it's actually called hyperpigmentation...they aren't scars. Yes, they WILL fade on their own, but again, it takes time. It could take a few months or even a year or two. The Retin A should help with that (it really has for mine). It's one of the strongest topicals out there, so I'd assume it'd be more effective than Differin. Again, just give it time. You could also talk to your derm about products containing hydroquinine - although if you're still breaking out, I'd work on controlling the acne more than fading the hyperpigmentation (if you're still breaking out, trying to fade the red marks is a never ending cycle. Break out, have red marks, try to fade them, break out, have red marks...).